Texas, 2007

Wildfire in Texas, October 1, 2007

October 1, 2007 · NWS AMA · 1 event in 1 county or zone

A large wildfire rekindled from the previous evening and burned three hundred and fifty acres. S.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A large wildfire rekindled from the previous evening and burned three hundred and fifty acres. The wildfire began sixteen miles north of Amarillo or two and a half miles north of Riviera Park on the west side of U.S. Highway 287 on ranchland. Both sides of the highway were closed due to thick...dark smoke for about thirty minutes a few minutes before 1330 CST and then again at 1330 CST for an unknown amount of time. The fire reached the shoulder of the southbound lanes and threatened to jump into the median before grass pumper trucks snuffed the flames. Structures stood about a half mile to the southwest of the fire but were not threatened. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 1, 11:50 AM CST, 40 minutes earlier.

Area forecast discussion, Oct 1, 11:50 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE AMARILLO TX
1250 PM CDT MON OCT 1 2007

.AVIATION...
MAIN CONCERNS WILL BE TSTM POTENTIAL AND COLD FRONTAL PASSAGE. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK ACROSS SRN HIGH PLAINS
LATE TONIGHT AND TUESDAY. BEST CHCS FOR TSMS APPEARS TO BE NWRN AND
NRN TAF SITES...AND HAVE PUT IN PROB30 GROUPS AT BOTH KGUY AND KDHT
LATE TONIGHT. LEFT KAMA OUT FOR NOW BUT DID INCLUDE CB REMARKS.
TIMED THE COLD FRONT TO PASS THRU KGUY AND KDHT AROUND 16Z TUE AND
KAMA JUST BEYOND THIS TAF ISSUANCE. MODELS REASONABLY SIMILAR IN
TIMING OF COLD FRONT SO WENT WITH ABOVE MENTIONED TIMES.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 449 AM CDT MON OCT 1 2007/

AVIATION...
A MOIST LAYER JUST ABOVE THE SURFACE IS EXPECTED TO ADVECT NORTHWARD
THIS MORNING...SO IT REMAINS POSSIBLE THAT A SCT LOW DECK MAY DEVELOP
EARLY MORNING AS MIXING ENSUES. WINDS WILL INCREASE SLIGHTLY AS SFC
TROF REORGANIZES TO THE WEST...BUT SHOULD REMAIN SUSTAINED NEAR 15KT.
AS MOISTURE TRANSPORT CONTINUES THROUGH THE DAY...SHOULD SEE CU FIELD
DEVELOP MID AFTERNOON. STORMS ARE EXPECTED TO DEVELOP ALONG SFC TROF
TO THE WEST BY LATE AFTERNOON...AND WILL OVERSPREAD WESTERN TERMINALS
EARLY TONIGHT. HAVE INTRODUCED CB REMARKS AT 01Z AT KDHT...AND
RETAINED PROB30 GROUP FROM 02-08Z. AT KGUY...ONSET SHOULD BE DELAYED
SLIGHTLY... AND SO HAVE ADJUSTED RETAINED PROB30 GROUP...BUT ADJUSTED
TIME FROM 04-10Z. CONFIDENCE IN STORMS AT KAMA IS LOW...AND SO HAVE
OPTED TO INSERT CB REMARKS ONLY.

KRAMAR

PREV DISCUSSION... /ISSUED 330 AM CDT MON OCT 1 2007/

DISCUSSION...
YDA/S COLD FRONT STILL MOVING WELL S OF FCST AREA AT THIS TIME...
AND IS CURRENTLY NEAR A LINE FROM SERN NM TO SERN OK.  MSTR RETURN
EXPECTED TO BE SLOW TDA...AND HAVE TRIMMED POPS THIS AFTN TO
INCLUDE ONLY NWRN CORNER OF FCST AREA.

TNGT...INCREASING MSTR AND INSTABILITY WARRANT RETAINING POPS.  HAVE
REORIENTED POPS TNGT...WITH BEST CHANCES FOR TSTMS IN NWRN ZONES...
WHERE LOW-LEVEL CONVERGENCE SHOULD BE ENHANCED ALONG SFC TROF.  ON
TUE...HAVE KEPT POPS...INCREASING POPS IN SERN ZONES AHEAD OF POTENT
SHORTWAVE TROF.  HAVE KEPT IDEA OF ENDING TSTMS FROM NW TUE AFTN AS
DRIER AIR MOVES IN BEHIND SFC TROF.

SLIGHT CHC POPS KEPT TUE EVE IN SERN ZONES...WITH NO POPS IN
REMAINDER OF FCST.  STAYED CLOSE TO MOS TEMPS TDA...BUT HAVE UNDERCUT
MAXIMA TUE THRU THU BY 3 TO 6 DEG F.

GFS DEPICTS COLD FRONTAL PASSAGE FRI NGT.  HAVE NOT INTRODUCED POPS
AT THIS TIME.  HAVE NOT ACCEPTED MOS TEMPS FOR SAT MAXIMA...AND HAVE
INCREASED BY ABOUT 5 DEG F.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Oct 1, 12:00 PM CST, 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON OCT 1 2007

OKZ001>003-TXZ001>020-021100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON OCT 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INTERACT WITH A SURFACE LOW
PRESSURE SYSTEM OVER EASTERN NEW MEXICO THROUGH TONIGHT. AS MOISTURE
INCREASES LATE TODAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE
THIS AFTERNOON FOR WESTERN PORTIONS OF THE PANHANDLES...WITH
INCREASING CHANCES OF THUNDERSTORMS FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES TONIGHT. A FEW STORMS MAY REACH SEVERE LEVELS TONIGHT...
WITH DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING TUESDAY MORNING
OVER CENTRAL PORTIONS OF THE PANHANDLES...AND SHOULD TRANSLATE EAST
THROUGH THE DAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FOR
THE SOUTHEASTERN TEXAS PANHANDLE TUESDAY NIGHT. ANY STORMS THAT FORM
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...MAINLY
ACROSS WESTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

ANDRADE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Potter

When
October 1, 12:30 PM CST to 2:17 PM CST
Where
Potter forecast zone
Reported by
Newspaper
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54090.